Alert archive / California / Wind Advisories in 2014
Wind Advisory 11, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Mar 2, 2014, 2:41 AM PST for Modoc County, Siskiyou County, California; Klamath County, Lake County, Oregon. It took effect at Mar 2, 2014, 10:00 AM PST. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2014, 2:41 AM PST (10:41 UTC)
- In effect from
- Mar 2, 2014, 10:00 AM PST
- Expired
- Mar 3, 2014, 6:38 PM PST
- In force
- 33 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Siskiyou County, CA, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 115 km from the middle of the area, began a volume at 10:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 10.7 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1324 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
854 WWUS76 KMFR 021041 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 241 AM PST SUN MAR 2 2014 CAZ081-022045- /O.NEW.KMFR.WI.Y.0011.140302T1800Z-140303T0400Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...WEED 241 AM PST SUN MAR 2 2014 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PST THIS EVENING. * WINDS... * TIMING...INCREASING BY LATE MORNING...THEN DECREASING BELOW ADVISORY STRENGTH BY LATE EVENING. * LOCATIONS INCLUDE: WEED. * IMPACTS...VEHICLES TRAVELING ON EAST...WEST ROADS MAY HAVE SOME DRIVING DIFFICULTIES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... THE STRONGEST WINDS ARE EXPECTED IN THE SOUTHERN SHASTA VALLEY NEAR WEED. && $$ CAZ083-085-ORZ029>031-022045- /O.NEW.KMFR.WI.Y.0011.140302T2000Z-140303T0400Z/ NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-MODOC COUNTY- KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...CHEMULT...LAKEVIEW 241 AM PST SUN MAR 2 2014 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM PST THIS EVENING. * WINDS...SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS IN EXCESS OF 45 MPH. * TIMING...LATE MORNING THROUGH MID EVENING. * LOCATIONS INCLUDE: CHEMULT...LAKEVIEW. * IMPACTS...HIGH PROFILE VEHICLES WILL ENCOUNTER DRIVING DIFFICULTIES DUE TO WINDS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
6 follow-up statements
830 WWUS76 KMFR 022035 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1235 PM PST SUN MAR 2 2014 CAZ081-030400- /O.CON.KMFR.WI.Y.0011.000000T0000Z-140303T0400Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...WEED 1235 PM PST SUN MAR 2 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. * WINDS...SOUTH 30 TO 40 MPH WITH GUSTS TO 50 MPH. * TIMING...INCREASING BY LATE MORNING...THEN DECREASING BELOW ADVISORY STRENGTH BY LATE EVENING. * LOCATIONS INCLUDE: THE SOUTHERN SHASTA VALLEY...ESPECIALLY AROUND WEED. * IMPACTS...GUSTY WINDS MAY IMPAIR DRIVING IN HIGH PROFILE VEHICLES. TREES AND BRANCHES MAY BE DOWNED AND POWER DISRUPTIONS ARE POSSIBLE. LOOSE OBJECTS MAY BE LIFTED INTO THE AIR AND BECOME DANGEROUS PROJECTILES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ083-085-ORZ029>031-030400- /O.CON.KMFR.WI.Y.0011.000000T0000Z-140303T0400Z/ NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-MODOC COUNTY- KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...CHEMULT...LAKEVIEW 1235 PM PST SUN MAR 2 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. * WINDS...SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS IN EXCESS OF 55 MPH. * TIMING...NOW THROUGH THIS EVENING...THEN WINDS WILL GRADUALLY DIMINISH TONIGHT. * LOCATIONS INCLUDE: CHEMULT...LAKEVIEW. * IMPACTS...THE WINDS WILL BE STRONGEST ALONG HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE. HIGH PROFILE VEHICLES WILL ENCOUNTER DRIVING DIFFICULTIES DUE TO WINDS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PETRUCELLI
464 WWUS76 KMFR 030401 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 801 PM PST SUN MAR 2 2014 CAZ081-031400- /O.CAN.KMFR.WI.Y.0011.000000T0000Z-140303T0400Z/ /O.NEW.KMFR.WI.Y.0012.140303T1200Z-140303T2100Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...WEED 801 PM PST SUN MAR 2 2014 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 1 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A NEW WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 1 PM PST MONDAY. * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS 45 TO 50 MPH. * TIMING...WINDS WILL INCREASE EARLY MONDAY MORNING AND THEN PEAK MID TO LATE MONDAY MORNING BEFORE BEGINNING TO DIMINISH. * LOCATIONS INCLUDE: THE SOUTHERN SHASTA VALLEY...ESPECIALLY AROUND WEED. * IMPACTS...GUSTY WINDS WILL IMPAIR DRIVING, ESPECIALLY, IN HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ083-085-ORZ029>031-031400- /O.EXT.KMFR.WI.Y.0011.000000T0000Z-140303T2100Z/ NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-MODOC COUNTY- KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...CHEMULT...LAKEVIEW 801 PM PST SUN MAR 2 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM PST MONDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 1 PM PST MONDAY. * WINDS...SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS 45 TO 55 MPH. * TIMING...TONIGHT THROUGH EARLY MONDAY AFTERNOON. * LOCATIONS INCLUDE: CHEMULT...LAKEVIEW. * IMPACTS...THE WINDS WILL BE STRONGEST ALONG HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE. HIGH PROFILE VEHICLES WILL ENCOUNTER DRIVING DIFFICULTIES DUE TO WINDS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BTL
308 WWUS76 KMFR 030414 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 814 PM PST SUN MAR 2 2014 CAZ083-085-ORZ029-030515- /O.CAN.KMFR.WI.Y.0011.000000T0000Z-140303T2100Z/ NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-MODOC COUNTY- KLAMATH BASIN- 814 PM PST SUN MAR 2 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND ADVISORY. WHILE SOUTH WINDS WILL BE BREEZY ON MONDAY, THEY WILL REMAIN BELOW ADVISORY CRITERIA, WITH GUSTS LESS THAN 45 MPH. $$ CAZ081-031500- /O.CON.KMFR.WI.Y.0012.140303T1200Z-140303T2100Z/ CENTRAL SISKIYOU COUNTY- 814 PM PST SUN MAR 2 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 1 PM PST MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 1 PM PST MONDAY. * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS 45 TO 50 MPH. * TIMING...WINDS WILL INCREASE EARLY MONDAY MORNING AND THEN PEAK MID TO LATE MONDAY MORNING BEFORE BEGINNING TO DIMINISH. * LOCATIONS INCLUDE: THE SOUTHERN SHASTA VALLEY...ESPECIALLY AROUND WEED. * IMPACTS...GUSTY WINDS WILL IMPAIR DRIVING...ESPECIALLY IN HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ030-031-031500- /O.CON.KMFR.WI.Y.0011.000000T0000Z-140303T2100Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 814 PM PST SUN MAR 2 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST MONDAY. * WINDS...SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS 45 TO 55 MPH. * TIMING...TONIGHT THROUGH EARLY MONDAY AFTERNOON. * LOCATIONS INCLUDE: CHEMULT...LAKEVIEW. * IMPACTS...THE WINDS WILL BE STRONGEST ALONG HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE. HIGH PROFILE VEHICLES WILL ENCOUNTER DRIVING DIFFICULTIES DUE TO WINDS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BTL
424 WWUS76 KMFR 031049 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 249 AM PST MON MAR 3 2014 ORZ030-031-032015- /O.EXT.KMFR.WI.Y.0011.000000T0000Z-140304T0000Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...BLY...LAKEVIEW 249 AM PST MON MAR 3 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * WINDS...SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS 45 TO 55 MPH. * TIMING...THROUGH LATE AFTERNOON. * LOCATIONS INCLUDE: CHEMULT...LAKEVIEW....PAISLEY. * IMPACTS...THE WINDS WILL BE STRONGEST ALONG HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE. HIGH PROFILE VEHICLES WILL ENCOUNTER DRIVING DIFFICULTIES DUE TO WINDS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ081-032015- /O.CON.KMFR.WI.Y.0012.140303T1200Z-140303T2100Z/ CENTRAL SISKIYOU COUNTY- 249 AM PST MON MAR 3 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS 45 TO 50 MPH. * TIMING...WINDS WILL INCREASE EARLY MONDAY MORNING AND THEN PEAK MID TO LATE MONDAY MORNING BEFORE BEGINNING TO DIMINISH. * LOCATIONS INCLUDE: THE SOUTHERN SHASTA VALLEY...ESPECIALLY AROUND WEED. * IMPACTS...GUSTY WINDS WILL IMPAIR DRIVING...ESPECIALLY IN HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SVEN
132 WWUS76 KMFR 031959 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1159 AM PST MON MAR 3 2014 CAZ081-040300- /O.EXT.KMFR.WI.Y.0012.000000T0000Z-140304T0300Z/ CENTRAL SISKIYOU COUNTY- 1159 AM PST MON MAR 3 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM PST THIS EVENING. * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS 45 TO 50 MPH. * TIMING...THROUGH EARLY THIS EVENING. * LOCATIONS INCLUDE: THE SOUTHERN SHASTA VALLEY...ESPECIALLY AROUND WEED. * IMPACTS...GUSTY WINDS WILL IMPAIR DRIVING...ESPECIALLY IN HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ030-031-040300- /O.EXT.KMFR.WI.Y.0011.000000T0000Z-140304T0300Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...BLY...LAKEVIEW 1159 AM PST MON MAR 3 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM PST THIS EVENING. * WINDS...SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS 45 TO 55 MPH. * TIMING...THROUGH EARLY THIS EVENING. * LOCATIONS INCLUDE: CHEMULT...LAKEVIEW....PAISLEY. * IMPACTS...THE WINDS WILL BE STRONGEST ALONG HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE. HIGH PROFILE VEHICLES WILL ENCOUNTER DRIVING DIFFICULTIES DUE TO WINDS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PETRUCELLI
897 WWUS76 KMFR 040238 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 638 PM PST MON MAR 3 2014 ...WIND ADVISORY IS CANCELLED... CAZ081-040345- /O.CAN.KMFR.WI.Y.0012.000000T0000Z-140304T0300Z/ CENTRAL SISKIYOU COUNTY- 638 PM PST MON MAR 3 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND ADVISORY. $$ ORZ030-031-040345- /O.CAN.KMFR.WI.Y.0011.000000T0000Z-140304T0300Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...BLY...LAKEVIEW 638 PM PST MON MAR 3 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND ADVISORY. $$ BTL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Mar 1, 10:56 PM PST, 3 hours 45 minutes earlier.
Area forecast discussion, Mar 1, 10:56 PM PST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE MEDFORD OR 1056 PM PST SAT MAR 1 2014 UPDATED AVIATION SECTION .UPDATE... MINOR UPDATES WERE MADE TO THE GRIDS THIS EVENING TO FINE TUNE WINDS IN THE MARINE WATERS TONIGHT INTO SUNDAY BASED ON CURRENT CONDITIONS. THIS ALSO RESULTED IN MINOR ADJUSTMENTS TO WAVE HEIGHTS. ALSO NUDGED UP HIGHS FOR NEXT SATURDAY DUE TO RECENT ANALOGOUS SITUATION. && .DISCUSSION... SCATTERED SHOWERS CONTINUE THIS EVENING, PRIMARILY IN A SWATH NORTHEAST FROM WESTERN SISKIYOU COUNTY NORTHEASTWARD ACROSS THE CASCADES AND SISKIYOUS AND INTO KLAMATH AND LAKE COUNTIES. SHORT TERM GUIDANCE INDICATES ANOTHER PULSE OF ACTIVITY IN THIS SAME GENERAL AREA BETWEEN 9PM AND MIDNIGHT LOCAL TIME THAT WILL BRING SHOWERS TO SOME PORTIONS OF THE BEAR CREEK DRAINAGE OF THE ROGUE VALLEY. THE NEXT SURGE IS LIKELY TO GET GOING FURTHER SOUTH AND WEST ALONG AND NEAR THE COASTAL MOUNTAINS AND ACROSS SOUTH FLOW UPSLOPE AREAS OF NORTHERN CALIFORNIA AFTER MIDNIGHT, SPREADING NORTHWARD INTO THE INTERIOR VALLEYS AND EAST SIDE OF OREGON THROUGH SUNDAY MORNING. BY THE WAY, IF YOU HAVEN'T HEARD, THE MID AND UPPER SLOPES OF THE MOUNT SHASTA AREA HAVE GOTTEN SOME SIGNIFICANT SNOW THIS WEEK! SNOW LEVELS HAVE STILL BIT ON THE HIGHER SIDE, BUT THERE'S NOW 50 INCHES AT 7600 FEET AT THE OLD SKI BOWL SITE AS REPORTED BY THE MOUNT SHASTA AVALANCHE CENTER. BTL && .AVIATION...BASED ON THE 02/06Z TAF CYCLE... MOSTLY VFR CONDITIONS CONTINUE IN THE VALLEYS THIS EVENING, EXCEPT IN SOUTH TO SOUTHWEST FLOW UPSLOPE AREAS SUCH AS THE COAST AND MOUNT SHASTA CITY. THERE ARE STILL SCATTERED SHOWERS ACROSS THE AREA, ESPECIALLY THE INTERIOR WEST SIDE THAT WILL RESULT IN LOCAL MVFR DUE TO BRIEF CEILING AND VISIBILITY REDUCTIONS. EXPECT THE NEXT ROUND OF SHOWERS AFTER MIDNIGHT TO FOCUS ON AREAS ON AND AROUND THE COASTAL MOUNTAINS AND NORTHERN CALIFORNIA, SPREADING NORTHWARD OVER THE COURSE OF SUNDAY MORNING. THROUGH THE PERIOD THERE WILL BE PARTIAL TERRAIN OBSCURATION WHICH WILL BECOME MORE WIDESPREAD THROUGH MIDDAY SUNDAY. EXPECT MOSTLY MVFR WITH THE SHOWERS SUNDAY MORNING WITH THE COAST AND SHASTA AREA A BIT WORSE. BTL && .MARINE... SERIES OF FRONTS WILL IMPACT THE WATERS THROUGH THE MIDDLE OF NEXT WEEK. SOUTH WINDS WILL INCREASE SUNDAY THEN REACH A PEAK SUNDAY EVENING BEFORE EASING A BIT OVERNIGHT. THIS WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT ACROSS ALL ZONES WITH STEEP SHORT PERIOD SEAS. THE STRONGEST WINDS AND HIGHEST SEAS ARE LIKELY ACROSS THE NORTHERN HALF OF THE WATERS THOUGH, WHERE 925MB WINDS REACH ABOUT 50KTS. WINDS WILL BRIEFLY WEAKEN LATER SUNDAY NIGHT BUT SEAS ARE EXPECTED TO CONTINUE BUILDING DUE TO A FRESH SOUTH TO SOUTHWEST SWELL. THE NEXT FRONT WILL FOLLOW CLOSELY BEHIND ON MONDAY WITH SOUTH WINDS LIKELY INCREASING TO SMALL CRAFT ADVISORY LEVELS AGAIN BUT ALSO SEAS BECOMING HAZARDOUS WITH THE COMBINATION OF WIND WAVES AND FRESH SOUTHWEST SWELL. THESE CONDITIONS WILL PERSIST ON TUESDAY...THEN THE STRONGEST FRONT IS EXPECTED ON WEDNESDAY WITH THE POTENTIAL FOR GALES. WINDS WILL NOT BE AS STRONG DURING THE REMAINDER OF THE WEEK, BUT A WEST SWELL WILL BECOME DOMINANT WITH SEAS LIKELY TO REMAIN HIGH AT LEAST INTO FRIDAY. SPILDE && .PREV DISCUSSION... /ISSUED 431 PM PST SAT MAR 1 2014/ SHORT TERM...FAIRLY QUIET WEATHER RIGHT NOW, BUT IT'S GOING TO GET MORE ACTIVE OVER THE NEXT COUPLE DAYS. NOT NECESSARILY TOO MUCH COLDER HOWEVER - PERHAPS DISCOURAGING FOR THOSE PRAYING FOR SNOW. THE REGION LIES BENEATH A FAIRLY MILD AIR MASS IN UNSETTLED ONSHORE FLOW WITH UPPER LEVEL LOWS TO THE NORTH AND SOUTH. TEMPS ARE RUNNING UP TO SEVERAL DEGREES ABOVE NORMAL IN THE WESTERN VALLEYS AMONG DAFFODILS. LAKE AND MODOC COUNTIES ARE MORE NORMAL WHERE UPPER 40S ARE PAR FOR THE COURSE. SNOW LEVEL IS RUNNING ABOUT 6000'. NOT MUCH CHANGE IN THE PATTERN OVERNIGHT WITH WEAK SHORT WAVE ENERGY ARRIVING FROM THE WEST MAINTAINING SOME SHOWER MENTION MOST AREAS. SHOULD BE MAINLY TERRAIN-DRIVEN HOWEVER. A MUCH STRONGER SHORT WAVE SEEN CROSSING 140W THIS AFTERNOON WILL PUSH ONSHORE SUNDAY ACROSS THE NORTHWEST WITH INCREASING MOISTURE AND FORCING ALLOWING RAIN CHANCES TO INCREASE ALL AREAS. COAST REGION INCREASES TO ATMOSPHERIC RIVER VALUES OF 300 IVT BY LATE AFTERNOON WHICH PROVIDES HIGH CONFIDENCE OF RAIN THERE THROUGH THE UMPQUA AND ADJACENT CASCADES TRENDING INTO EVENING. FAST ZONAL FLOW AND A-R CONDITIONS CONTINUE THEREAFTER WITH MOISTURE AND ONSHORE WIND INCREASING SUNDAY NIGHT THROUGH EARLY MONDAY. A PERIOD OF MODERATE TO LOCALLY HEAVY RAIN LOOKS LIKELY, CONCENTRATED FROM CURRY COUNTY NORTHEAST THROUGH THE CRATER LAKE REGION. CONTINUED ONSHORE FLOW AND HIGH RAIN CHANCES CONTINUE MONDAY NIGHT. SNOW LEVELS SHOULD LOWER A BIT BUT LOOK TO REMAIN ABOVE 5000'. ABOUT 4-8 NEW INCHES OF NEW SNOW LOOK LIKELY FOR THE HIGHER ELEVATIONS OF THE CASCADES. MT ASHLAND HOWEVER...CONFIDENCE NOT AS HIGH BUT SEVERAL NEW INCHES BY TUESDAY MORNING LOOKS REASONABLE UP TOP. SNOW RATIOS WILL BE ON THE LOW END WITH THE MILD AIR. WINDS SUNDAY AFTERNOON THROUGH MONDAY IN THE SHASTA VALLEY WILL BE GUSTY BUT IT LOOKS LIKE BELOW ADVISORY LEVELS. TUESDAY THE PATTERN SETTLES DOWN A BUT WITH DEEPENING LOW PRESSURE BEYOND 130W ALLOWING FOR SLIGHTLY BUILDING HIGH PRESSURE OVER THE PACNW. WE SHOULD SEE SHOWERS GREATLY DIMINISH AND HIGH TEMPERATURES BOOST WELL ABOVE NORMAL. STAVISH LONG TERM...WEDNESDAY THROUGH SATURDAY NIGHT...NOT ONLY ARE THE MODELS DURING THE EXTENDED TERM IN SURPRISINGLY GOOD AGREEMENT...ESPECIALLY CONCERNING THE SYNOPTIC PATTERN...BUT THEY ARE ALSO CONSISTENT WITH SOLUTIONS FROM 24 HOURS AGO. THEREFORE...DID NOT MAKE MANY CHANGES TO THE FORECAST FIELDS DURING THE TERM. CONFIDENCE IS HIGH IN A PROGRESSIVE PATTERN...IN WHICH MULTIPLE RIDGES AND TROUGHS PASS OVERHEAD. AS THE TERM BEGINS WEDNESDAY...THE FORECAST AREA LIES UNDER BROAD RIDGING...BUT SOME PRECIPITATION IS LIKELY AS A WEAK FRONTAL BOUNDARY...ASSOCIATED WITH A VIGOROUS LOW OFFSHORE...PUSHES NORTH THROUGH THE REGION. THAT OFFSHORE LOW AND A MUCH STRONGER FRONT WILL SLIDE EASTWARD INTO THE AREA LATER IN THE DAY...BUT MAY HAVE SOME DIFFICULTY MAINTAINING BOTH ITS STRENGTH AND FORWARD MOMENTUM AS IT NUDGES INTO THE RIDGE. HOWEVER...THERE DOES APPEAR TO BE A GREAT DEAL OF MOISTURE AVAILABLE WITH THIS SYSTEM. IN FACT...IVT PRODUCTS FROM THE GEFS AND GFS SUGGEST VIRTUALLY ALL THE HALLMARKS OF A PINEAPPLE EXPRESS. HAVE THEREFORE UPPED POPS TO CATEGORICAL FOR ALL AREAS WEST OF THE CASCADES...ASIDE FROM THE ROGUE AND SHASTA VALLEYS. THE ONLY CAVEAT TO WHAT SHOULD BE A SIGNIFICANT AMOUNT OF RAIN WILL BE THE SPEED OF THE SYSTEM...WHICH LOOKS TO BE IN AND OUT OF THE AREA RATHER QUICKLY. BEHIND THE FRONT...SHOWERS WILL CONTINUE WELL INTO THURSDAY NIGHT. THE RIDGE REGAINS CONTROL OF THE ENTIRE WEST COAST...AND IS EXPECTED TO BECOME QUITE AMPLIFIED. THIS SHOULD DEFLECT SEVERAL ONCOMING WAVES WITHIN THE WESTERLIES WELL TO OUR NORTH. HOWEVER...THERE IS A SLIGHT CHANCE SOME SHOWERS ALONG THE TAILING EDGE OF THE STORM TRACK JUST OFFSHORE COULD BRIEFLY IMPACT THE COASTLINE. OTHERWISE...THE FORECAST AREA SHOULD REMAIN DRY THROUGH THE REMAINDER OF THE WEEK. MODELS DO FINALLY PUSH A FRONT ONSHORE LATE SATURDAY AND SUNDAY...JUST BEYOND THE FORECAST TERM...BUT THERE IS LITTLE CONFIDENCE IN THE FEATURE AT THIS TIME. TEMPERATURES WILL GRADUALLY WARM DURING THE LAST HALF OF THE WEEK...BUT FOR THE MOST PART SHOULD STAY 5 TO 10 DEGREES ABOVE SEASONAL NORMALS. -BPN && .MFR WATCHES/WARNINGS/ADVISORIES... OR...NONE. CA...NONE. PACIFIC COASTAL WATERS... - SMALL CRAFT ADVISORY FOR WINDS FROM 1 PM SUNDAY TO 1 AM PST MONDAY FOR PZZ350-356-370-376. - SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 1 PM SUNDAY TO 4 AM PST MONDAY FOR PZZ350-356. - SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 1 PM SUNDAY TO 10 AM PST MONDAY FOR PZZ370-376. BTL/MAS/MTS/BPN
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 3:13 AM PST | Gale Warning | MFR | 30 hr | |
| Mar 2, 3:13 AM PST | Hazardous Seas Warning | MFR | 35 hr |
Nearby
Wind Advisories in California, 2014Wind Advisories in Oregon, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.